Erythema migrans after ceftriaxone treatment of aseptic meningitis caused by Borrelia burgdorferi

Ravi Jhaveri*, James D. Cherry, Sheila Phillips, James Korb

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

Erythema migrans is the characteristic exanthem of Lyme disease. The rash initially occurs at the site of inoculation; subsequently satellite lesions can occur. We describe an adolescent girl in whom the rash appeared after the initiation of ceftriaxone therapy for aseptic meningitis. We suggest that the occurrence of rash in this patient was a result of liberated toxin from local bacterial lysis.

Original languageEnglish (US)
Pages (from-to)1010-1012
Number of pages3
JournalPediatric Infectious Disease Journal
Volume20
Issue number10
DOIs
StatePublished - Oct 22 2001

Keywords

  • Borrelia burgdorferi
  • Erythema migrans
  • Jarich-Herxheimer
  • Lyme disease

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Microbiology (medical)
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Erythema migrans after ceftriaxone treatment of aseptic meningitis caused by Borrelia burgdorferi'. Together they form a unique fingerprint.

Cite this